MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regr0256 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the pink hub leak and cause the aspiration failure.Picc changed.No patient injury reported.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Light usage residues were observed.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, when flushing the red-luered lumen, leakage was observed at the interface between the luer adapter and the syringe.The connection between the red luer and the syringe did not feel firm.An attempt to insert an iso taper gauge into the red luer adapter revealed that it could not be fully inserted.Microscopic inspection of the red luer adapter revealed a protrusion in the luer material within the orifice.The material was continuous with the luer material and appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.A longitudinally aligned scoring mark was observed within the orifice adjacent to the mold defect.The protruding material observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the syringe.The material was a defect that occurred during the molding process.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.The investigation was forwarded to the end-item/manufacturing facility for further evaluation, and bd is working closely with the supplier/manufacturing facility to prevent recurrence of the reported event.
 
Event or Problem Description

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16250327
Report Number3006260740-2023-00143
Device Sequence Number15091316
Product Code LJS
UDI-Device Identifier00801741027932
UDI-Public(01)00801741027932
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryTW
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number3275155
Device Lot NumberREGR0256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown